Alert archive / Florida / River Flood Warnings in 2012
River Flood Warning 40, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Oct 5, 2012, 10:19 AM EDT for Hillsborough County, Florida. It took effect at Oct 5, 2012, 12:10 PM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 10:19 AM EDT (14:19 UTC)
- In effect from
- Oct 5, 2012, 12:10 PM EDT
- Expired
- Oct 7, 2012, 4:16 AM EDT
- In force
- 40 hr
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Manatee River near Wimauma at US 301 (WIMF1). The gauge peaked at 12.60 ft at Oct 6, 2012, 1:00 AM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 14.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
591
WGUS42 KTBW 051419
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1019 AM EDT FRI OCT 5 2012
...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE LITTLE MANATEE
RIVER AT WIMAUMA...
.HEAVY RECENT RAINFALL HAS LED TO ELEVATED WATER LEVELS ON SOME
AREA RIVERS AND STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC057-060319-
/O.NEW.KTBW.FL.W.0040.121005T1610Z-121008T1048Z/
/WIMF1.1.ER.121005T1610Z.121006T1800Z.121008T0448Z.NO/
1019 AM EDT FRI OCT 5 2012
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE MANATEE RIVER AT WIMAUMA
* FROM THIS AFTERNOON UNTIL MONDAY MORNING
* AT 10AM FRIDAY THE STAGE WAS...10.9 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 11 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 12.7 FEET BY TOMORROW EARLY
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY
MONDAY MORNING.
* IMPACT...AT 13 FEET...THE CANOE RENTAL AREA FLOODS
* IMPACT...AT 11 FEET...THE RIVER OVERFLOWS ITS BANKS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF
12.7 FEET ON FEB 2 1972.
$$
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
LITTLE MANATEE
WIMAUMA 11 10.9 FRI 10 AM 12.3 12.3 10.4 8.9 7.95 follow-up statements
797
WGUS82 KTBW 051951
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
351 PM EDT FRI OCT 5 2012
...A RIVER FLOOD WARNING CONTINUES FOR THE LITTLE MANATEE
RIVER AT WIMAUMA...
.HEAVY RAINFALL ON THURSDAY HAS BROUGHT A SHARP RISE ON THE LITTLE
MANATEE RIVER AT WIMAUMA. THE RIVER WILL REMAIN IN A MINOR FLOOD STAGE
FOR THE NEXT 3 OR 4 DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC057-060851-
/O.EXT.KTBW.FL.W.0040.000000T0000Z-121008T2248Z/
/WIMF1.1.ER.121005T1441Z.121006T1800Z.121008T1648Z.NO/
351 PM EDT FRI OCT 5 2012
...THE FLOOD WARNING CONTINUES FOR
THE LITTLE MANATEE RIVER AT WIMAUMA
* UNTIL MONDAY EVENING.
* AT 3 PM FRIDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 13.6 FEET BY TOMORROW EARLY
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON.
* IMPACT...AT 14.5 FEET...FLOODING OF SEVERAL HOUSES BEGINS NEAR
32ND AND 33RD STREETS IN RUSKIN.
* IMPACT...AT 13.0 FEET...THE CANOE RENTAL AREA FLOODS.
* IMPACT...AT 11.0 FEET...THE RIVER OVERFLOWS ITS BANKS.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
LITTLE MANATEE
WIMAUMA 11 11.6 FRI 03 PM 13.3 13.3 11.4 9.7 8.5
$$547
WGUS82 KTBW 060134
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
934 PM EDT FRI OCT 5 2012
...A RIVER FLOOD WARNING CONTINUES FOR THE LITTLE MANATEE
RIVER AT WIMAUMA...
.HEAVY RAINFALL ON THURSDAY HAS BROUGHT A SHARP RISE ON THE LITTLE
MANATEE RIVER AT WIMAUMA. MORE RAIN FELL ON FRIDAY. THE RIVER WILL REMAIN
IN A MINOR FLOOD STAGE FOR THE NEXT 3 OR 4 DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC057-061434-
/O.EXT.KTBW.FL.W.0040.000000T0000Z-121009T0300Z/
/WIMF1.1.ER.121005T1441Z.121007T0000Z.121008T2100Z.NO/
934 PM EDT FRI OCT 5 2012
...THE FLOOD WARNING CONTINUES FOR
THE LITTLE MANATEE RIVER AT WIMAUMA
* UNTIL MONDAY EVENING.
* AT 9 PM FRIDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 13.4 FEET BY TOMORROW EVENING.
THE RIVER WILL FALL BELOW FLOOD STAGE AROUND MONDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...THE CANOE RENTAL AREA FLOODS.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
LITTLE MANATEE
WIMAUMA 11 12.2 FRI 09 PM 13.0 13.1 11.6 10.0 8.7
$$798
WGUS82 KTBW 061159
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
759 AM EDT SAT OCT 6 2012
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE LITTLE MANATEE
RIVER AT WIMAUMA...
.WATER LEVELS REMAIN HIGH ON THE LITTLE MANATEE RIVER AT WIMAUMA AND
IS EXPECTED STAY ABOVE FLOOD STAGE FOR SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC057-070059-
/O.EXT.KTBW.FL.W.0040.000000T0000Z-121009T1912Z/
/WIMF1.1.ER.121005T1441Z.121006T0530Z.121009T1312Z.NO/
759 AM EDT SAT OCT 6 2012
...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR THE LITTLE MANATEE RIVER AT WIMAUMA
* UNTIL TUESDAY AFTERNOON.
* AT 7AM SATURDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 11.0 FEET.
* IMPACT...AT 13.0 FEET...THE CANOE RENTAL AREA FLOODS.
* IMPACT...AT 11.0 FEET...THE RIVER OVERFLOWS ITS BANKS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.6
FEET ON AUG 23 2004.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
LITTLE MANATEE
WIMAUMA 11 12.3 SAT 07 AM 12.2 12.1 11.1 9.5 MSG
$$152
WGUS82 KTBW 070124
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
924 PM EDT SAT OCT 6 2012
...A RIVER FLOOD WARNING CONTINUES FOR THE LITTLE MANATEE
RIVER AT WIMAUMA AND THE PEACE RIVER AT ARCADIA.
.HEAVY RAINFALL ON THURSDAY AND FRIDAY BROUGHT A SHARP RISE ON THE LITTLE
MANATEE RIVER AT WIMAUMA AND THE PEACE RIVER AT ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC057-071200-
/O.EXT.KTBW.FL.W.0040.000000T0000Z-121007T1200Z/
/WIMF1.1.ER.121005T1441Z.121006T0530Z.121007T0600Z.NO/
924 PM EDT SAT OCT 6 2012
...THE FLOOD WARNING CONTINUES FOR
THE LITTLE MANATEE RIVER AT WIMAUMA
* UNTIL SUNDAY MORNING.
* AT 9 PM SATURDAY THE STAGE WAS 11.3 FEET FALLING.
* MINOR FLOODING IS FORECAST TO END EARLY SUNDAY MORNING.
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE IN A FEW MORE HOURS.
* IMPACT...AT 11.0 FEET...THE RIVER OVERFLOWS ITS BANKS.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
LITTLE MANATEE
WIMAUMA 11 11.3 SAT 09 PM 10.8 9.4 8.6 7.8 7.2
$$
FLC027-071424-
/O.EXT.KTBW.FL.W.0041.121008T1200Z-121010T1800Z/
/ARCF1.1.ER.121008T1200Z.121009T0000Z.121010T1200Z.NO/
924 PM EDT SAT OCT 6 2012
...THE FLOOD WARNING
CONTINUES FOR THE PEACE RIVER AT ARCADIA
* FROM MONDAY MORNING UNTIL WEDNESDAY AFTERNOON.
* AT 8 PM SATURDAY THE STAGE WAS 10.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE MONDAY MORNING AND CONTINUE TO RISE TO
NEAR 11.1 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
WEDNESDAY MORNING.
* IMPACT...AT 11.0 FEET...ACCESS ROADS TO RIVER ACRES BECOME FLOODED.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
PEACE
ARCADIA 11 10.4 SAT 08 PM 10.7 11.0 11.1 11.0 10.7
$$101
WGUS82 KTBW 070816
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
416 AM EDT SUN OCT 7 2012
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE PEACE RIVER AT
ARCADIA...
HEAVY RAIN THE PAST SEVERAL DAYS HAS CAUSED SIGNIFICANT RISES ON
RIVERS ACROSS WEST CENTRAL FLORIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC027-072116-
/O.CON.KTBW.FL.W.0041.121008T1200Z-121010T1800Z/
/ARCF1.1.ER.121008T1200Z.121009T0000Z.121010T1200Z.NO/
416 AM EDT SUN OCT 7 2012
THE FLOOD WARNING CONTINUES FOR
THE PEACE RIVER AT ARCADIA
* FROM TOMORROW MORNING UNTIL WEDNESDAY AFTERNOON
* AT 3 AM SUNDAY THE STAGE WAS 10.6 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 11 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO
NEAR 11.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
WEDNESDAY MORNING.
* IMPACT...AT 11.0 FEET...ACCESS ROADS TO RIVER ACRES BECOME FLOODED
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON OCT 2
2003.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
PEACE
ARCADIA 11 10.6 SUN 03 AM 10.7 11.0 11.1 11.0 10.7
$$
FLC057-070846-
/O.CAN.KTBW.FL.W.0040.000000T0000Z-121007T1200Z/
/WIMF1.1.ER.121005T1441Z.121006T0530Z.121007T0422Z.NO/
416 AM EDT SUN OCT 7 2012
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE MANATEE RIVER AT WIMAUMA
* AT 4 AM SUNDAY THE STAGE WAS 10.8 FEET
* FLOOD STAGE IS 11.0 FEET
* IMPACT...AT 11.0 FEET...THE RIVER OVERFLOWS ITS BANKS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.6 FEET ON AUG 23
2004.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
LITTLE MANATEE
WIMAUMA 11 10.8 SUN 04 AM 10.8 9.4 8.6 7.8 7.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Oct 5, 9:16 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 5, 9:16 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 916 AM EDT FRI OCT 5 2012 .DISCUSSION (TODAY)... A WEAK FRONTAL BOUNDARY CONTINUES TO THE NW AND NORTH WITH EASTERLY LOW LEVEL FLOW ACROSS THE AREA. SKIES ARE MOSTLY SUNNY AS EARLY MORNING PATCHY FOG CONTINUES TO LIFTS. MORNING RAOBS INDICATE PWATS VALUES IN THE 1.9-2.0 INCHES FOR CENTRAL AND SOUTH FL. ANTICIPATE A DAY SIMILAR TO YESTERDAY WITH A WEST COAST SEA BREEZE/EASTERLY FLOW COLLISION IN THE AFTERNOON. SO THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORMS CONTINUE WITH THE TREAT OF STRONG WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. HOWEVER...SINCE THE ATMOSPHERE WAS PRETTY WORKED OVER YESTERDAY AND MID LEVELS HAVE SLIGHTLY MOISTENED THERE MAY BE A MORE LIMITED SEVERE THREAT. THE CURRENT FORECASTS LOOK GOOD WITH NUMEROUS STORMS BY AFTERNOON. && .AVIATION...MORNING FOG AND LOW CIGS MAINLY OVER THE SOUTHERN TERMINALS WILL QUICKLY LIFT WITH SUNRISE. EXPECTING MORE PREVAILING EASTERLY FLOW THROUGH THE MID AFTERNOON WITH THE WEST COAST SEA BREEZE SHIFTING INLAND TOWARDS THE I 75 CORRIDOR BY THE LATE AFTERNOON. ANOTHER ROUND OF AFTERNOON THUNDERSTORMS WILL BE IN THE VICINITY OF THE TERMINALS THROUGH EVENING. VFR GENERALLY EXPECTED TODAY BUT BRIEF PERIODS OF IFR OR LIFR CONDITIONS POSSIBLE IF STORMS SHIFT OVER A TERMINAL. && .MARINE... EASTERLY WINDS 5-10 KT THIS MORNING TAKE ON A MORE ONSHORE COMPONENT IN THE AFTERNOON. NEXT FORECAST OUT BY 10 AM WITH ONLY SOME MINOR FIRST PERIOD ADJUSTMENTS. OTHERWISE NO CHANGES. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION/MARINE...09/RUDE AVIATION...20/BARRON
Hazardous weather outlook, Oct 5, 5:04 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EDT FRI OCT 5 2012 FLZ039-042-043-048>052-055>057-060>062-065-052115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 504 AM EDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. DEEP MOISTURE REMAINS OVER THE AREA SO THERE CONTINUES TO BE A RISK OF LOCALLY HEAVY RAIN. A FEW STORMS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. ...RIVER FLOOD IMPACT... HEAVY RAIN OVER THE PAST COUPLE OF DAYS HAS CAUSED SIGNIFICANT RISES ON MANY RIVERS ACROSS WEST CENTRAL FLORIDA. ADDITIONAL HEAVY RAIN THIS AFTERNOON COULD CAUSE A FEW RIVERS TO RISE ABOVE FLOOD STAGE. THE GREATEST THREAT OF RIVER FLOODING WOULD BE ON THE ALAFIA...LITTLE MANATEE...MANATEE...PEACE...AND HORSE CREEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... AREAL COVERAGE OF THUNDERSTORMS WILL BE ON THE DECREASE THROUGH THE WEEKEND. HOWEVER SCATTERED THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOON MAY PRODUCE LOCALLY HEAVY RAIN...WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:00 PM EDT | Areal Flood Advisory | TBW | Lee | 90 min |
Nearby
River Flood Warnings in Florida, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.